Article Text

PDF
Tumour necrosis factor inhibition causing psoriasis? A more plausible explanation exists
  1. J D Carter
  1. Correspondence to:
    J D Carter
    Department of Internal Medicine, Division of Rheumatology, University of South Florida, 12901 Bruce B. Downs Blvd.; MDC81, Tampa, FL 33612, USA; jocarter{at}hsc.usf.edu

Statistics from Altmetric.com

I read with interest the report by Kary et al,1 who reported nine patients who developed psoriatic skin lesions after treatment with tumour necrosis factor (TNF)α antagonists. Their diagnosis was psoriasis palmo-plantaris pustulosa or psoriasis vulgaris, and they proposed that this was an adverse reaction to the TNFα antagonists. Interestingly, they specifically report that six of nine patients had psoriatic-like lesions on their palms and soles. In only one patient do they specifically state that the lesions did not involve the palms and soles.

This same paradoxical adverse reaction to treatment with TNFα antagonists was recently postulated by Sfikakis et al.2 They described five patients who developed apparent psoriasis after treatment with a TNF antagonist. …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles